MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the manufacturer and investigation completed 11-sep-2018.On investigation, the battery compartment and battery were both intact and without damage.The battery cap was able to fit properly to the pump.Evidence of moisture corrosion was observed on the display screen inside the pump.Leak testing revealed moisture ingress due to a leak in a crack in the pump base.The pump was unable to power on due to internal moisture damage affecting the power printed circuit board, the display screen and the keypad flex/connector.Investigation duplicated the complaint.
 
Event or Problem Description
The reporter contacted animas (b)(6) 2018 alleging the pump was worn while swimming when the replace battery message appeared and a new battery was installed in the pump.After the battery change, the pump allegedly would not power on and moisture was noted inside the battery compartment.There is no indication the alleged product issue caused or contributed to an adverse event.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key7872224
Report Number2531779-2018-16686
Device Sequence Number1567459
Product Code OYC
UDI-Device Identifier10840406100273
UDI-Public10840406100273
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Was the Report Sent to FDA? Yes
Device Age26 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight183